Alert archive / Kentucky / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 204, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2022, 2:11 PM CDT for Adair County, Cumberland County, Metcalfe County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2022, 2:11 PM CDT (19:11 UTC)
- Expired
- Jul 8, 2022, 2:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, KY, Cumberland County, KY, Metcalfe County, KY
The radar
The Louisville radar (KLVX), 122 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1572 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:42 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 8, 12:42 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
142 PM EDT Fri Jul 8 2022
...Updated Aviation Discussion...
.Short Term...(This evening through Saturday)
Issued at 330 AM EDT Fri Jul 8 2022
...Strong to Potentially Severe Storms Poss. Today...
...Dangerous High Heat and Humidity for Southwestern KY...
Synopsis: The combination of a weak surface low and upper-level
short-wave trough working across the Ohio Valley today and tonight
will provide another chance for showers and thunderstorms. Some of
these storms have the potential of being strong to severe with
strong damaging winds, frequent lightning and torrential downpours
being the main threat. Heat indices above 100 degrees across south-
central KY will also be possible later this afternoon due to high
heat and humidity.
Discussion: A developing MCV across northern MO/southern IA is
associated with a weak sfc low and upper level short-wave trough.
This complex of showers and thunderstorms will be in central IL at
the start of the forecast period. Latest runs of the Hi-Res CAMs
seem to be bringing the overall picture into better focus for later
today. With the main challenge remaining timing of storm development
and the amount of cloud cover across our area.
MCV will continue to push eastward from central IL into
central/northern IN through the morning. Convective debris from the
passing MCV and the northwest flow aloft could keep southern IN and
north-central KY under mostly cloudy skies through the morning into
the afternoon. This would reduce daytime heating and available
instability for parts of the area. Even with slightly reduced
instability as the weak sfc low/short-wave trough work across the
Ohio Valley during the afternoon/evening this will help to provide
enough lift to spark organized convection across southern IN and
central KY. The SPC has all of our CWA under a slight risk for
severe weather which looks reasonable given the setup. Model
sounding continue to show 1500-2500 J/kg of MLCAPE and 0-6km shear
values from 20-30kts. Given the backing wind profile all severe
modes are possible with the main threat being strong damaging winds
and the threat of an isolated tornado. The best chance for
shower/storm activity looks to be later this afternoon and evening
ahead of an approaching cold front. This will work from the
northwest to the southeast overnight into tomorrow morning.
Temperatures will remain challenging this afternoon given the
difficult nature of the cloud forecast. Current heat advisory across
the southwestern CWA looks good with no plans on changing as heat
indices once again top out to near/over 105 degrees. Where clouds do
lingers, especially across southern IN, north-central KY into the
Blue Grass afternoon highs may struggle to get out of the upper 80s.
As for overnight lows, it will remain mild with lows int he low 70s
to mid/upper 60s across southern IN.
&&
.Long Term...(Saturday night through Friday)
Issued at 240 AM EDT Fri Jul 8 2022
The Long Term will start with the cold front near the Tennessee
border slipping southward over the course of the day. Deep moisture
will linger for about 200 miles behind (north of) the front, and
there will be enough instability for showers and a few storms,
especially in southern Kentucky. A weak 5H wave coming in from the
northwest will help to spark convection. Can't rule out a few strong
storms with gusty winds, especially near the Tennessee line.
Saturday night through Monday night look dry as high pressure slides
southeastward out of the Great Lakes. After weekend high
temperatures in the 80s, Monday we'll be back into the 90s as the
high moves off the East Coast and a cold front approaches from the
northwest.
Tuesday-Wednesday that cold front will gradually pass through the
region accompanied by scattered showers and storms. The way it looks
right now, we could see a few strong storms Tuesday afternoon and
evening, especially from southern Indiana into north central
Kentucky if the current timing holds. There has been a slight trend
to slow the fropa down a bit as it runs into increasing southeast
U.S./northwest Atlantic ridging. We'll then dry out by Thursday
behind the departing front.
Tuesday may be the most uncomfortable day of the Long Term with
highs in the 90s and humidity pooling ahead of the incoming front.
&&
.Aviation...(18Z TAF Issuance)
Issued at 140 PM EDT FRI Jul 8 2022
Convective activity has been ongoing since the morning and will keep
increasing towards the evening, although there are still a few hours
of calm weather at HNB, SDF, and LEX. Expect reduced visibilities
along with lowering CIGS with the heaviest storms during the 08/21-
09/00Z time frame. Then, light rain and a trend of lowering ceilings
will begin with possible IFR VIS and CIGS at all terminals towards
sunrise. It is important to highlight the low confidence in the
forecast given model disagreement in the future evolution of the
convective elements among guidance.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Heat Advisory until 7 PM CDT this evening for KYZ026-027-061>063-
070>076-081-082.
&&
Short Term...BTN
Long Term...13
Aviation...ALLHazardous weather outlook, Jul 8, 2:51 AM CDT, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 351 AM EDT Fri Jul 8 2022 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 064>067-077-078-090800- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham-Trimble- Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison- Green-Taylor-Casey-Lincoln-Adair-Russell- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Greensburg, Campbellsville, Liberty, Stanford, Columbia, and Jamestown 351 AM EDT Fri Jul 8 2022 /251 AM CDT Fri Jul 8 2022/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Scattered clusters of storms will be possible today. Some storms will be strong to severe with gusty winds, frequent lightning, and torrential downpours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered storms are expected Saturday. The best chance for any strong storms with gusty winds will be in southern Kentucky. Scattered strong storms will be possible Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GENERAL STORM MOTION OF THE DAY: Storms will move from west to east between 20-25 mph today. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ026-027-061>063-070>076-081-082-090800- Ohio-Grayson-Butler-Edmonson-Hart-Logan-Warren-Simpson-Allen-Barren- Monroe-Metcalfe-Cumberland-Clinton- Including the cities of Hartford, Leitchfield, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Burkesville, and Albany 251 AM CDT Fri Jul 8 2022 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... This hazardous weather outlook is for portions of central Kentucky. .DAY ONE...Today and Tonight. Scattered clusters of storms will be possible today. Some storms will be strong to severe with gusty winds, frequent lightning, and torrential downpours. Heat indices are once again likely to reach 105 degrees with the combination of high heat and humidity. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered storms are expected Saturday. The best chance for any strong storms with gusty winds will be in southern Kentucky. Scattered strong storms will be possible Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GENERAL STORM MOTION OF THE DAY: Storms will move from west to east between 20-25 mph today. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. BTN/13
In the hours before
Special weather statement, Jul 8, 1:36 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
136 PM CDT Fri Jul 8 2022
KYZ061-062-071-081900-
Warren KY-Edmonson KY-Butler KY-
136 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of east central Butler,
north central Warren and southwestern Edmonson Counties through 200
PM CDT...
At 136 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Brownsville, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Warren, southwestern Edmonson and east central Butler Counties,
including the following locations... Roundhill, Segal, Asphalt,
Lindseyville, Black Gold, Nick, Glenmore, Reedyville, Sweeden and
Anna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3715 8654 3725 8652 3727 8626 3708 8631
TIME...MOT...LOC 1836Z 283DEG 22KT 3719 8645
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JMLSpecial weather statement, Jul 8, 1:38 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
238 PM EDT Fri Jul 8 2022
KYZ066-077-078-081900-
Russell KY-Casey KY-Adair KY-
238 PM EDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of northeastern
Russell, south central Casey and eastern Adair Counties through 300
PM EDT/200 PM CDT/...
At 237 PM EDT/137 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Jamestown, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Russell, south central Casey and eastern Adair Counties, including
the following locations... Decatur, Sycamore Flat, Eli, Whittle,
Webbs Cross Roads, Royville, Sano, Honey Acre, Russell Springs and
Fonthill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3705 8514 3711 8515 3716 8493 3701 8491
TIME...MOT...LOC 1837Z 265DEG 7KT 3707 8506
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CSGSpecial weather statement, Jul 8, 1:42 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
142 PM CDT Fri Jul 8 2022
KYZ073>075-081900-
Monroe KY-Allen KY-Barren KY-
142 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of northwestern Monroe,
southeastern Allen and southeastern Barren Counties through 200 PM
CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Tompkinsville, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Tompkinsville around 200 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3669 8613 3684 8600 3684 8567 3667 8569
TIME...MOT...LOC 1841Z 273DEG 14KT 3676 8580
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DMSpecial weather statement, Jul 8, 1:55 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
155 PM CDT Fri Jul 8 2022
KYZ075-076-081-081930-
Metcalfe KY-Monroe KY-Cumberland KY-
155 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of central Monroe,
western Cumberland and southern Metcalfe Counties through 230 PM
CDT...
At 154 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Tompkinsville, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Tompkinsville around 205 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3668 8584 3681 8582 3684 8578 3684 8574
3691 8574 3693 8543 3667 8545
TIME...MOT...LOC 1854Z 271DEG 22KT 3682 8576
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DMSpecial weather statement, Jul 8, 2:02 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Louisville KY
202 PM CDT Fri Jul 8 2022
KYZ077-078-081-082-081915-
Russell KY-Cumberland KY-Adair KY-Clinton KY-
202 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of north central
Clinton, southwestern Russell, northeastern Cumberland and southern
Adair Counties through 215 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Columbia, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Russell, northeastern Cumberland, southern Adair and north central
Clinton Counties, including the following locations... Bryan, Desda,
Cundiff, Gadberry, Breeding, Creelsboro, Fairplay, Crocus, Chance and
Inroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3692 8545 3695 8545 3695 8544 3696 8545
3705 8544 3710 8511 3682 8516
TIME...MOT...LOC 1901Z 279DEG 18KT 3700 8538
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
JMLSpecial weather statement, Jul 8, 2:05 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
205 PM CDT Fri Jul 8 2022
KYZ076-077-081-081930-
Metcalfe KY-Cumberland KY-Adair KY-
205 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of north central
Cumberland, southern Metcalfe and southwestern Adair Counties through
230 PM CDT...
At 205 PM CDT, Doppler radar was tracking a strong thunderstorm over
Edmonton, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southern Metcalfe,
north central Cumberland and southwestern Adair Counties, including
the following locations... Nell, Cofer, Curtis, Goodluck, Cedar
Flats, Gascon and Toria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3690 8570 3698 8570 3703 8544 3686 8543
TIME...MOT...LOC 1905Z 279DEG 18KT 3694 8562
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
JMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:04 PM CDT | Special Weather Statement | LMK | Hardin | 26 min |
| Jul 8, 12:17 PM CDT | Special Weather Statement | LMK | Green | 28 min |
| Jul 8, 12:41 PM CDT | Special Weather Statement | LMK | Larue | 34 min |
| Jul 8, 12:45 PM CDT | Areal Flood Advisory | LMK | Boyle, Mercer | 3 hr |
| Jul 8, 12:47 PM CDT | Areal Flood Advisory | LMK | Nelson | 63 min |
| Jul 8, 12:58 PM CDT | Special Weather Statement | LMK | Taylor | 32 min |
| Jul 8, 1:19 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 26 min |
| Jul 8, 1:36 PM CDT | Special Weather Statement | LMK | Edmonson | 24 min |
| Jul 8, 1:38 PM CDT | Special Weather Statement | LMK | Russell | 22 min |
| Jul 8, 1:42 PM CDT | Special Weather Statement | LMK | Monroe | 18 min |
| Jul 8, 1:55 PM CDT | Areal Flood Advisory | LMK | Casey, Russell | 27 min |
| Jul 8, 1:55 PM CDT | Special Weather Statement | LMK | Monroe | 35 min |
| Jul 8, 2:02 PM CDT | Special Weather Statement | LMK | Adair | 13 min |
| Jul 8, 2:05 PM CDT | Special Weather Statement | LMK | Metcalfe | 25 min |
| Jul 8, 2:19 PM CDT | Flash Flood Warning | LMK | Adair, Casey, Russell | 3 hr |
| Jul 8, 2:24 PM CDT | Special Weather Statement | LMK | Ohio | 21 min |
| Jul 8, 2:26 PM CDT | Special Weather Statement | LMK | Russell | 19 min |
| Jul 8, 2:34 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 26 min |
| Jul 8, 2:42 PM CDT | Flash Flood Warning | LMK | Adair, Clinton, Cumberland, Russell | 3 hr |
| Jul 8, 2:48 PM CDT | Special Weather Statement | LMK | Clinton | 27 min |
| Jul 8, 2:58 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 32 min |
| Jul 8, 3:22 PM CDT | Special Weather Statement | LMK | Butler | 23 min |
| Jul 8, 3:39 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 36 min |
| Jul 8, 4:08 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Warren | 24 min |
| Jul 8, 4:31 PM CDT | Special Weather Statement | LMK | Barren | 29 min |
| Jul 8, 4:35 PM CDT | Special Weather Statement | LMK | Logan | 25 min |
| Jul 8, 5:01 PM CDT | Special Weather Statement | LMK | Logan | 29 min |
| Jul 8, 5:05 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 14 min |
| Jul 8, 5:31 PM CDT | Special Weather Statement | LMK | Logan | 14 min |
| Jul 8, 8:40 AM CDT | Special Weather Statement | LMK | Orange | 35 min |
| Jul 8, 9:01 AM CDT | Special Weather Statement | LMK | Washington | 29 min |
| Jul 8, 9:18 AM CDT | Special Weather Statement | LMK | Dubois | 27 min |
| Jul 8, 9:47 AM CDT | Special Weather Statement | LMK | Dubois, Orange | 28 min |
| Jul 8, 10:25 AM CDT | Special Weather Statement | LMK | Perry | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.